MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® EST Z (NO ADDITIVE) PLUS BLOOD COLLECTION TUBES; SPECIMEN TRANSPORT AND STORAGE CONTAINER

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® EST Z (NO ADDITIVE) PLUS BLOOD COLLECTION TUBES; SPECIMEN TRANSPORT AND STORAGE CONTAINER
Catalog Number 362725
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8085590.Medical device expiration date: 2019-09-30.Device manufacture date: 2018-03-26.Medical device lot #: 8054689.Medical device expiration date: 2019-08-31.Device manufacture date: 2018-02-23.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of the bd vacutainer® est z (no additive) plus blood collection tubes started to crack from the bottom of the tube.There was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.As no samples or photos were received for evaluation, the customer's indicated failure mode was not observed by bd.As there was no sample or photo available for evaluation, a root cause could not be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® EST Z (NO ADDITIVE) PLUS BLOOD COLLECTION TUBES
Common Device Name
SPECIMEN TRANSPORT AND STORAGE CONTAINER
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
MDR Report Key8078514
Report Number9617032-2018-03068
Device Sequence Number11039481
Product Code FHM
UDI-Device Identifier50382903627252
UDI-Public50382903627252
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number362725
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;